[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 23, Issue 4 (Winter 2022) ::
J Gorgan Univ Med Sci 2022, 23(4): 95-98 Back to browse issues page
Evaluation of Methadone Poisoning in Pediatric Emergency Department, Gorgan, North of Iran (2011-19)
Tahminehsadat Ghaffourian1 , Leila Barati * 2, Azale Khajavi3 , Mahshid Mehrjerdian4
1- General Physician, Neonatal and Children`s Health Research Center, School of Medicine, Golestan University of Medical Sciences, Gorgan, Iran.
2- Pediatrician, Assistant Professor, Neonatal and Children`s Health Research Center, Pediatrics Department, School of Medicine, Golestan University of Medical Sciences, Gorgan, Iran. , barati.ped@gmail.com
3- General Physician, School of Medicine, Golestan University of Medical Sciences, Gorgan, Iran.
4- Clinical and Anatomical Pathologist, Assistant Professor, School of Medicine, Golestan University of Medical Sciences, Gorgan, Iran.
Abstract:   (215 Views)
Background and Objective: Poisoning is one of the most common causes of emergency room visits. Opioids and methadone are the causes of unintentional poisoning, especially in children, who have a high burden of emergency referrals in children's hospitals. This study was performed to evaluate methadone poisoning in the pediatric emergency department in Gorgan, North of Iran.
Methods: This cross-sectional study was performed on the records of patients admitted (85 boys and 70 girls) cases due to methadone poisoning in Taleghani Hospital in Gorgan, North of Iran during 2001-19 .The symptoms of patients and the costs of treatment and care of patients were analyzed.
Results: A total of 258 cases of poisoning were registered, of which 155 (60%) were methadone poisoning. Poisoning occurred for 136 cases (87.8%) with methadone syrup and for 19 cases (12.2%) with methadone tablets. The mean of age and age range was 47.94±36.25 months and 4-156 months, respectively. The mean and standard deviation of the time interval from consumption to the time of admission was 164.84±160.11 minutes and the maximum and minimum time interval were 720 and 15 minutes, respectively. 34 cases (22%) were conscious, 110 cases (71.5%) had impaired level of consciousness, seven cases (4.5%) presented with cardio respiratory arrest and three patients (1.9%) presented with seizures and one child (0.1%) was dead. Moises, bradypnea and apnea were seen in 78 (51.3%), 62 (40%) and 7 (4.5%) children, respectively. Six children had a history of hospitalization due to methadone poisoning, of which 2 were the day before, 3 were the month before, and 1 was 2 years ago. Two children were addicted. The mean±SD of the number of hospitalization days were 2.39±1.57 and the minimum and the maximum were 1 and 9 days. The mean±SD of hospitalization cost was 7642249±5341725 Rials. The average consumption of naloxone was 6.83± 10.41mg and the minimum and the maximum were one and 68 milligrams.
Conclusion: The results of this study showed that meiosis is not observed in half of children with methadone poisoning. Therefore, it is recommended that in the case of children with impaired level of consciousness or seizures without a specific reason; methadone poisoning should be concerned as a differential diagnosis by medical staff and this diagnosis should not be ignored only in the absence of meiosis or respiratory dysfunction.
Keywords: Child [MeSH], Methadone [MeSH], Poisoning [MeSH],
Article ID: Vol23-60
Full-Text [PDF 320 kb]   (802 Downloads)    
Type of Study: Short Communication | Subject: Pediatric
References
1. Hosseininasab A, Vahidi A, Bagheri-Charouk F. Predisposing Factors for Methadone Poisoning in Children Hospitalized at Kerman Afzalipour Hospital, Iran. Addict Health. 2016; 8(1): 61-66. [PubMed]
2. Dupuy G, Cavalcanti L, Bourgogne E, Brichant-Petitjean C, Gomberoff L, Bloch V, et al. Are empty methadone bottles empty? An analytic study. Harm Reduct J. 2014 Jul; 11: 20. DOI: 10.1186/1477-7517-11-20 [DOI] [PubMed]
3. Besharat S, Besharat M, Akhavan Masouleh A, Jabbari A, Yazdi HR. [Opium intoxication in children under 5 years old, Golestan- Iran (2006-07)]. J Gorgan Univ Med Sci. 2010; 12(1): 85-89. [Article in Persian] [View at Publisher]
4. Gharib B, Farshadmoghadam H, Hosseini F, Yaghmaie B. Be careful of lies: a six-year-old boy with respiratory distress and decreased level of consciousness. Acta Med Iran. 2014; 52(6): 481-83. [PubMed]
5. Jabbehdari S, Farnaghi F, Shariatmadari SF, Jafari N, Mehregan FF, Karimzadeh P. Accidental children poisoning with methadone: an Iranian pediatric sectional study. Iran J Child Neurol. 2013; 7(4): 32-34. [PubMed]
6. Mills F, MacLennan SC, Devile CJ, Saunders DE. Severe cerebellitis following methadone poisoning. Pediatr Radiol. 2008 Feb; 38(2): 227-29. DOI: 10.1007/s00247-007-0635-6 [DOI] [PubMed]
7. Hamedi A, Ghahremani S, Ataei Nakhaei A, Balali MR, Ghahremani S. A Cross Sectional Study on Pediatric Methadone Poisoning in Northeast of Iran. Asia Pac J Med Toxicol. 2016; 5: 75-78. DOI: 10.22038/apjmt.2016.7671 [View at Publisher] [DOI]
8. Manouchehrifar M, Derakhshandeh N, Shojaee M, Sabzghabaei A, Farnaghi F. An Epidemiologic Study of Pediatric Poisoning; a Six-month Cross-sectional Study. Emerg (Tehran). 2016; 4(1): 21-24. [PubMed]
9. Hamedi A. O-200 Epidemiology Of Acute Poisoning In Children Admitted Paediatric Ward Of Imam Reza Hospital, Mashhad Iran, 2012. Arch Dis Child. 2014; 99: A100. DOI: 10.1136/archdischild-2014-307384.268 [Article] [DOI]
10. Kashani P, Safari S, Hatamabadi H, Arhami Dolatabadi A, Manouchehrifar M, Dokht Tabrizi M. Characteristics of Methadone Intoxicated Children Presenting to Emergency Department; a Cross Sectional Study. Emerg (Tehran). 2017; 5(1): e80. DOI: 10.22037/emergency.v5i1.18780 [DOI] [PubMed]
11. Sharif MR, Nouri S. Clinical Signs and Symptoms and Laboratory Findings of Methadone Poisoning in Children. Iran J Pediatr. 2015 Feb; 25(1): e176. DOI: 10.5812/ijp.176 [DOI] [PubMed]
Send email to the article author


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Ghaffourian T, Barati L, Khajavi A, Mehrjerdian M. Evaluation of Methadone Poisoning in Pediatric Emergency Department, Gorgan, North of Iran (2011-19). J Gorgan Univ Med Sci. 2022; 23 (4) :95-98
URL: http://goums.ac.ir/journal/article-1-3964-en.html


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 23, Issue 4 (Winter 2022) Back to browse issues page
مجله علمی دانشگاه علوم پزشکی گرگان Journal of Gorgan University of Medical Sciences
Persian site map - English site map - Created in 0.04 seconds with 29 queries by YEKTAWEB 4414